View Full Version : Vivanse and Appetite/Body Image Issues


strangytie
12-25-16, 05:28 PM
I'm just gonna outright say that I currently take 50 mg of Vivanse for my ADD or 'inattentive ADHD'. My monthly prescription come with a booklet about Vivanse including side effects and what it's used for. My doctor constantly says that it doesn't have any affect on appetite or weight loss (I weighed 147 lbs at the beginning of this year and I weighed 125 Thursday). In the Vivanse booklet, it is specifically stated that the medication doesn't just treat ADD/ADHD. It also used to treat Binge Eating Disorder (BED). I have an unhealthy relationship with my body image and because Vivanse basically erases my appetite, I go day to day barely eating.

Another problem is one that I've seen a lot of different causes for. Unlike most people who only get mottled skin in the winter or in very cold water, I have it year-round. It's called Livedo Reticularis, and it looks like red or purplish patterns under the skin. Mine occurs simply from exposing my legs to any sort of change in temperature or even just taking off my pants. I haven't worn shorts in front of people in a very long time because it looks so sickening. I can't wear bathing suits or tan anymore because it makes me feel so insecure. My hands and feet are always cold as well and my feet have yet to spend a day where they weren't mottled and ugly.

Today I broke out of my near-inescapable cycle of forgetting to take care of myself and went to shower for the first time in a week. When I took off my jeans, the mottling was worse than any I had seen on myself before. My legs were more purple than anything and I started to cry. It frustrates me to have to deal with it and when I got in the water, the purplish mottling disappeared and was replaced by the red splotches usually from having a laptop on you too long. I haven't been able to find anyone under 50 who struggles with the mottling and because I'm the only person in my school and friends circle who can't wear shorts or a dress it makes me feel like a freak.

If there's anyone out there who can talk I'd be grateful for anything you have to say about either part of this

aeon
12-25-16, 07:02 PM
I know you don't like how you mottle.

But it doesn't make you any less of a beautiful person for it being so.

If you can't see that right now, I can appreciate that. I used to think I was ugly for a number of reasons, years ago.


Well-Wishes,
Ian

sarahsweets
12-27-16, 07:03 AM
I'm just gonna outright say that I currently take 50 mg of Vivanse for my ADD or 'inattentive ADHD'. My monthly prescription come with a booklet about Vivanse including side effects and what it's used for. My doctor constantly says that it doesn't have any affect on appetite or weight loss (I weighed 147 lbs at the beginning of this year and I weighed 125 Thursday). In the Vivanse booklet, it is specifically stated that the medication doesn't just treat ADD/ADHD. It also used to treat Binge Eating Disorder (BED). I have an unhealthy relationship with my body image and because Vivanse basically erases my appetite, I go day to day barely eating.


You wrote 'inattentive' like this. Does that mean you do not believe its the right diagnosis or were you just punctuating it? I believe the vyvanse helps treat the chemical parts of binge-eating disorder that are not associated with the actual appetite. What you are experiencing has to do with appetite suppression and it could be either a dose related issue- or you need to sort of suck it up and eat anyway, even if you do not feel like it.

Another problem is one that I've seen a lot of different causes for. Unlike most people who only get mottled skin in the winter or in very cold water, I have it year-round. It's called Livedo Reticularis, and it looks like red or purplish patterns under the skin. Mine occurs simply from exposing my legs to any sort of change in temperature or even just taking off my pants. I haven't worn shorts in front of people in a very long time because it looks so sickening. I can't wear bathing suits or tan anymore because it makes me feel so insecure. My hands and feet are always cold as well and my feet have yet to spend a day where they weren't mottled and ugly.

Today I broke out of my near-inescapable cycle of forgetting to take care of myself and went to shower for the first time in a week. When I took off my jeans, the mottling was worse than any I had seen on myself before. My legs were more purple than anything and I started to cry. It frustrates me to have to deal with it and when I got in the water, the purplish mottling disappeared and was replaced by the red splotches usually from having a laptop on you too long. I haven't been able to find anyone under 50 who struggles with the mottling and because I'm the only person in my school and friends circle who can't wear shorts or a dress it makes me feel like a freak.

If there's anyone out there who can talk I'd be grateful for anything you have to say about either part of this

Hey! I am under 50 and have developed a bit of reynaud's syndrome.
https://www.niams.nih.gov/health_info/raynauds_phenomenon/raynauds_ff.asp
I totally feel your embarassment. In my case, its not because of stimulants because I have been on them for many years, it seems to be another mystery in my health conditions that I am trying to get to the bottom of. I can say that stimulants can make it worse because they are vaso-constrictors and this can cause circulation to get wacky and make it worse or more noticeable. One thing I did is have my circulation checked manually in my legs while my foot doctor was checking my feet. Its fine and so the phenomenon with me isnt vessel related in a sense. I know this past summer I had to remember not to cross my legs too much when sitting in meetings because it made it worse.